MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PRE-SHAPED PROWLER MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PRE-SHAPED PROWLER MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606151FX
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: a nonsterile pre-shaped prowler 14 45tip 2mrk microcatheter and orbit galaxy complex xtrasoft coil 2.5x5 were received coiled inside a pouch.A y-connector was received coiled on the luer of the hub on the microcatheter.The orbit galaxy coil received was stuck inside the prowler 14 microcatheter.The body of the microcatheter was inspected and a kink was observed 3.7 cm from the distal end tip.At 6 and 6.3 cm from the distal end tip, compressed sections were observed.The partial part of the orbit galaxy coil that is outside of the microcatheter was inspected and observed to be kinked.The introducer was received unzipped, kinked and dry blood residues were noted on it.The body of the microcatheter was inspected under x-ray and the orbit galaxy could be seen stuck between the compressed sections observed on the body of the microcatheter.The inner diameter (id) of the microcatheter was measured and confirmed to be within specification.The id of the hub could not be measured because the orbit galaxy could not be removed from the microcatheter.Functional test could not be performed due to the kink and the compressed sections on microcatheter body.A review of the manufacturing documentation associated with this lot 17610385 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported failure catheter (body / shaft) resistance / friction inner lumen could not be evaluated.The cause of the failure appears to have been due to the compressed section found on the microcatheter; however, the cause of these defects could not be conclusively determined.The dhr review did not suggest that the reported failure could be related to the manufacturing process.In addition, there are inspections in place to prevent these kinds of defects from leaving the facility.Therefore, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an intracranial coiling procedure of an unruptured aneurysm on (b)(6) 2017, the physician loaded an orbit galaxy xtrasoft 2.5x5 (640cx2505 / 17694774) into a prowler 14 microcatheter (606151fx / 17610385).While advancing through the catheter, the physician met significant resistance and could not push the coil out of the end of the microcatheter.The coil was removed and the physician attempted a second galaxy xtrasoft 2.5x5 from the same lot (17694774) and was met with the same issue of significant resistance.The second coil could not be removed and as a result, the physician removed the microcatheter with the second coil still stuck inside.A second prowler 14 microcatheter (unknown catalog and lot number) was inserted into the aneurysm with the attempt to deliver an axiom prime xtrasoft 1.5x4 (a non-codman product); this coil was also met with resistance within the new prowler microcatheter.The physician decided to abandon the procedure.There was no adverse event associated with the incident.The patient¿s status was reported to be unchanged and neurologically intact.Per the healthcare professional, the devices were used and prepped as per the ifu with all devices appearance being normal prior to and after the cancelled procedure.It was confirmed that a continuous flush was maintained through the catheters.

Brand Name
PRE-SHAPED PROWLER MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6956285
Report Number3008264254-2017-00143
Device Sequence Number13623838
Product Code KRA
UDI-Device Identifier10886704028598
UDI-Public(01)10886704028598(17)190930(10)17610385
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K003925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number606151FX
Device Lot Number17610385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/17/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;